Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 171, NWS Des Moines, IA

June 28, 20188 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2018, 11:26 AM CDT for 8 counties in Iowa. It was in force for 64 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 11:26 AM CDT (16:26 UTC)
Expired
Jun 28, 2018, 12:30 PM CDT
In force
64 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Adair County, IA, Adams County, IA, Clarke County, IA, Decatur County, IA, Madison County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 11:28 AM CDTTSTM WND GST 655 N Lenox, IAVIDEO VIA SOCIAL MEDIA.
Jun 28, 11:30 AM CDTTSTM WND DMG2 N Orient, IAPICTURE OF TREE TRUNK SNAPPED VIA SOCIAL MEDIA
Jun 28, 11:35 AM CDTTSTM WND DMG3 S Greenfield, IASIGNIFICANT WIND DAMAGE IN ADAIR COUNTY NEAR GREENFIELD. MULTIPLE TREES DOWN, HOME DAMAGE 3 SOUTH OF GREENFIELD AND RADIO TOWER ON HOSPITAL DOWN.
Jun 28, 11:39 AM CDTTSTM WND GST 604 N Creston, IAFROM PERSONAL WEATHER STATION AT INTERSECTION OF CHERRY STREET AND REA ROAD.
Jun 28, 11:40 AM CDTTSTM WND GST 658 S Stuart, IAESTIMATED 65 MPH WINDS ALONG WITH NICKLE HAIL AND AT LEAST 3 INCH BRANCHES DOWN. VISIBILITY NEAR ZERO IN HEAVY RAIN.
Jun 28, 11:40 AM CDTTSTM WND GST 69Creston, IAAT CRESTON AIRPORT.
Jun 28, 11:45 AM CDTTSTM WND GST 601 Ne Creston, IAELECTRICITY IS OUT.
Jun 28, 11:50 AM CDTTSTM WND DMG1 Ese Creston, IAPOWERLINES DOWN ALONG HIGHWAY 34 IN CRESTON.
Jun 28, 11:50 AM CDTTSTM WND DMGAfton, IAKCCI REPORTS MULTIPLE TREE BRANCHES DOWN AROUND TOWN. TOWN IS WITHOUT POWER.
Jun 28, 11:53 AM CDTTSTM WND DMG10 W Winterset, IAMULTIPLE SMALL BRANCHES BLOWN DOWN VIA SOCIAL MEDIA
Jun 28, 11:54 AM CDTTSTM WND DMG3 Se Greenfield, IAMACHINE SHED DESTROYED, GRAIN BIN SEVERELY DAMAGE AND MULTIPLE TREES DOWN.
Jun 28, 11:56 AM CDTTSTM WND GST 60Winterset, IABRANCHES DOWN AT LOCATION IN WINTERSET. WIND ESTIMATED.
Jun 28, 12:05 PM CDTTSTM WND DMGMurray, IALARGE TREES AND POWER LINES DOWN IN MURRAY.
Jun 28, 12:10 PM CDTTSTM WND DMGSaint Charles, IASOCIAL MEDIA REPORT SHOWING NUMEROUS LARGE TREES DOWN IN ST. CHARLES.
Jun 28, 12:15 PM CDTTSTM WND DMG1 Nnw Bevington, IA8 INCH TREE DOWN COVERING THE ROAD. ESTIMATED 60 MPH WIND GUSTS. NICKEL HAIL.
Jun 28, 12:16 PM CDTHAIL 12 W Murray, IA
Jun 28, 12:17 PM CDTTSTM WND GST 482 W Murray, IAHAIL SENT IN ADDITIONAL LSR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 8:12 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3530 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

534 
WUUS53 KDMX 281626
SVRDMX
IAC001-003-039-053-121-159-173-175-281730-
/O.NEW.KDMX.SV.W.0171.180628T1626Z-180628T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1126 AM CDT THU JUN 28 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Northwestern Decatur County in south central Iowa...
  Madison County in south central Iowa...
  Union County in south central Iowa...
  Eastern Adams County in southwestern Iowa...
  Ringgold County in south central Iowa...
  Northeastern Taylor County in southwestern Iowa...
  Western Clarke County in south central Iowa...
  Eastern Adair County in southwestern Iowa...

* Until 1230 PM CDT.

* At 1125 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles northwest of Stuart to Greenfield to near
  Corning, moving southeast at 60 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Trained weather spotters. These storms have a history of 
           wind damage.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Creston, Winterset, Osceola, Greenfield, Mount Ayr, Corning,
  Stuart, Lenox, Sun Valley Lake, Green Valley Lake, Lake Icaria,
  Lakeside Casino, Avenue Of The Saints Event Center, Afton, Murray,
  St. Charles, Truro, Orient, Clearfield and Lorimor.

This includes Interstate 35 between mile markers 29 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across southwest and south central Iowa.  SEEK SHELTER 
NOW inside a sturdy structure and stay away from windows! 

Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4102 9482 4133 9443 4149 9435 4141 9379
      4116 9379 4116 9376 4099 9376 4058 9410
TIME...MOT...LOC 1625Z 295DEG 53KT 4156 9445 4130 9446 4100 9467 

HAIL...0.88IN
WIND...70MPH
 
$$

MF
3 follow-up statements
807 
WWUS53 KDMX 281637
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1137 AM CDT THU JUN 28 2018

IAC001-003-039-053-121-159-173-175-281730-
/O.CON.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Decatur IA-Madison IA-Union IA-Adams IA-Ringgold IA-Taylor IA-
Clarke IA-Adair IA-
1137 AM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN DECATUR...MADISON...UNION...EASTERN ADAMS...
RINGGOLD...NORTHEASTERN TAYLOR...WESTERN CLARKE AND EASTERN ADAIR
COUNTIES...

At 1137 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Earlham to 10 miles northeast of
Green Valley Lake to near Lenox, moving southeast at 60 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters. Large branches down and winds 
         estimated near 70 mph in Greenfield.  Power out. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Creston, Winterset, Osceola, Greenfield, Mount Ayr, Stuart, Lenox,
Sun Valley Lake, Green Valley Lake, Lakeside Casino, Avenue Of The
Saints Event Center, Lake Icaria, Afton, Murray, St. Charles, Truro,
Orient, Clearfield, Lorimor and Diagonal.

This includes Interstate 35 between mile markers 29 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4133 9443 4149 9435 4141 9379 4116 9379
      4116 9376 4099 9376 4058 9410 4086 9456
      4110 9472
TIME...MOT...LOC 1637Z 294DEG 53KT 4144 9422 4123 9427 4093 9448 

HAIL...0.88IN
WIND...70MPH
 
$$

MF
359 
WWUS53 KDMX 281657
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1157 AM CDT THU JUN 28 2018

IAC003-173-281706-
/O.CAN.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Adams IA-Taylor IA-
1157 AM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND NORTHEASTERN
TAYLOR COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southwestern Iowa.

LAT...LON 4133 9443 4149 9435 4141 9379 4116 9379
      4116 9376 4099 9376 4058 9410 4089 9443
      4115 9447
TIME...MOT...LOC 1656Z 295DEG 53KT 4133 9390 4112 9396 4082 9417 

$$

IAC001-039-053-121-159-175-281730-
/O.CON.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Decatur IA-Madison IA-Union IA-Ringgold IA-Clarke IA-Adair IA-
1157 AM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN DECATUR...MADISON...UNION...EASTERN RINGGOLD...
WESTERN CLARKE AND EASTERN ADAIR COUNTIES...

At 1156 AM CDT, severe thunderstorms were located along a line
extending from near Winterset to 9 miles northwest of Lakeside Casino
to near Sun Valley Lake, moving southeast at 60 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters. Numerous reports of wind damage 
         have occurred with these storms.  

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Creston, Winterset, Osceola, Mount Ayr, Stuart, Sun Valley Lake,
Green Valley Lake, Lakeside Casino, Avenue Of The Saints Event
Center, Afton, Murray, St. Charles, Truro, Orient, Lorimor, Diagonal,
Kellerton, Grand River, Tingley and Patterson.

This includes Interstate 35 between mile markers 29 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4133 9443 4149 9435 4141 9379 4116 9379
      4116 9376 4099 9376 4058 9410 4089 9443
      4115 9447
TIME...MOT...LOC 1656Z 295DEG 53KT 4133 9390 4112 9396 4082 9417 

HAIL...0.88IN
WIND...70MPH
 
$$

MF
285 
WWUS53 KDMX 281715
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1215 PM CDT THU JUN 28 2018

IAC001-281724-
/O.CAN.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Adair IA-
1215 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAIR COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central Iowa.

LAT...LON 4125 9423 4147 9422 4141 9379 4116 9379
      4116 9376 4099 9376 4058 9410 4092 9408
      4108 9417
TIME...MOT...LOC 1714Z 292DEG 46KT 4131 9374 4110 9380 4080 9402 

$$

IAC039-053-121-159-175-281730-
/O.CON.KDMX.SV.W.0171.000000T0000Z-180628T1730Z/
Decatur IA-Madison IA-Union IA-Ringgold IA-Clarke IA-
1215 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN DECATUR...MADISON...EASTERN UNION...EASTERN RINGGOLD
AND WESTERN CLARKE COUNTIES...

At 1214 PM CDT, severe thunderstorms were located along a line
extending from near Avenue Of The Saints Event Center to near
Lakeside Casino to near Sun Valley Lake, moving east at 55 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters.  These storms have a history of 
         producing wind damage in the warned counties.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Winterset, Osceola, Sun Valley Lake, Lakeside Casino, Avenue Of The
Saints Event Center, Murray, St. Charles, Truro, Lorimor, Kellerton,
Grand River, Patterson, East Peru, Macksburg, Bevington, Thayer,
Beaconsfield, Winterset-Madison County Airport and Murray Roadside
Rest Area.

This includes Interstate 35 between mile markers 29 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4125 9423 4147 9422 4141 9379 4116 9379
      4116 9376 4099 9376 4058 9410 4092 9408
      4108 9417
TIME...MOT...LOC 1714Z 292DEG 46KT 4131 9374 4110 9380 4080 9402 

HAIL...0.88IN
WIND...70MPH
 
$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:01 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 28, 9:01 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
901 AM CDT Thu Jun 28 2018

.UPDATE...
Issued at 901 AM CDT Thu Jun 28 2018

Slightly elevated severe storm currently in eastern Nebraska
continues to move east around 40kts on northern edge of impressive
instability axis. Shear is sufficient to maintain some balance
with respect to the cold pool although OAX radar does show outflow
advancing southeast of the main updrafts which would limit severe
potential where that outflow outruns the main cores. However,
severe weather threat will continue near the intersection of the
outflow and line and have seen severe hail reports and strong wind
gusts. Concern also increases with daytime heating a weakening of
cap as insolation warms the low levels. May see some
reinvigorated updrafts at the boundary layer destabilizes with
large hail and damaging winds remaining likely. Current movement
would bring it to the Des Moines metro around 18Z or slightly
before.

This will likely affect temperatures as well with rainfall/clouds
limiting heating across portions of current heat advisory areas
although no plans to alter any headlines at this point.

UPDATE Issued at 535 AM CDT Thu Jun 28 2018

Did introduce slight chance PoPs this afternoon over the central
to southeast part of the forecast area. As mentioned in the
earlier discussion below, HRRR continues to advertise convection
toward 22z with the National Blend of Models hourly Precipitation
Potential Index also increasing in PoP value from just a few hours
ago. There may be refinement to the area and adjustments to the
PoP value as confidence grows or diminishes. If convection does
form, it may impact the northern part of the heat advisory area.
However, if current timing holds, heat indices will still be able
to reach around 105 degrees, though the duration may be shortened
a bit. Otherwise, routine update with the remainder of the
forecast on track at this time.

&&

.DISCUSSION.../Today through Wednesday/
Issued at 350 AM CDT Thu Jun 28 2018

GOES-East clean infrared channel shows a band of clouds over
southwest Iowa into central Missouri early this morning. While
conditions are warm and humid here, they are even more so south of
this band of clouds with 3am temperatures in the low 80s and
dewpoints in the upper 70s. Isolated convection has formed over
central Missouri in an environment characterized by MUCAPE of 5000
J/kg (!) that is uninhibited. Closer to Iowa, a few showers are
over far south central Iowa. Many of the convective allowing
models (CAMs) along with the HREF show this activity festering
and then sinking south into Missouri no later than mid-morning.
Attention then turns to northeast Colorado and western Nebraska
where a few thunderstorms have formed this morning. This would be
the MCS that models have been indicating would slide through Iowa
later today, though in its present form does not look very
MCSish. The CAMs have little in the way of this making it into
Iowa, though recent runs of the HRRR tries to develop convection
this afternoon on an outflow boundary expected from morning
convection. Will hold off on mention of PoPs at this time, but
will be something to monitor through the rest of the morning
hours. While there will be a mixture of clouds and sunshine today,
850mb temperatures will climb 5 to 7 degrees Celsius into the low
20s Celsius in most areas. This will mean surface temperatures in
the upper 80s to low 90s and within this very moist airmass, will
see heat indices to around 105 degrees over many parts of south
central Iowa. Therefore, will be issuing a heat advisory for much
of south central Iowa. With heat indices not dropping below the
middle 70s, will run the advisory through the night and into the
heat advisory already out for Friday.

The upper level ridge will begin to slide east on Friday with
southwesterly flow developing overhead as a trough digs into the
northern Rockies. 850mb temperatures over central Iowa will once
again climb a few degrees and range from 24 to 27 Celsius. This
will equate to temperatures well into the 90s and current heat
advisory is still very much on track. It will also be quite breezy
Friday. A cold front will begin to sink toward Iowa late in the
day with any storms confined to the far northwest part of the
forecast area. The better chance of areawide thunderstorms will be
Saturday afternoon into the night as the front moves farther into
the state with the trough swinging into the area. With this front
arriving, this should temper the heat over at least northern
areas, but there is still uncertainty to what degree conditions
will heat up on Saturday over the south and less so southeast.
Within this hot and humid airmass, there will be a risk of severe
weather. There will be an impressive amount of instability ahead
of the front for storms. While deep layer shear is below 30 knots,
0-1km and 0-3km storm relative helicity would support brief, but
not persistent rotation. However, given the magnitude of CAPE,
still could have supercells with large hail and damaging wind
gusts. LCL heights of 1500m would suggest the tornado threat would
be more marginal. In addition to the severe threat, there will
also be the risk of heavy rainfall. There will be good moisture
transport into the state with a ribbon of 2 inches plus of
precipitable water ahead of the front. Warm cloud depths will be
in excess of 4000 meters, which should allow for efficient rain
processes. Further, the 850-300mb flow will be nearly parallel to
the boundary with the possibility of training storms. Models
generally agree on the idea of 1 to 3 inches, with GFS showing the
upper end potential towards 5 inches. For now, have 1 to 2 inches
across central to northern Iowa.

The trough will exit the area on Sunday and storm chances will end
in the morning hours. Surface high pressure will cross the area
later Sunday into Monday as winds from the northwest deliver drier
and cooler air. However, showers and thunderstorms will return to
the state as warm air advection commences Monday night into Tuesday.

&&

.AVIATION.../For the 12Z TAFS through 12Z Friday morning/
Issued at 535 AM CDT Thu Jun 28 2018

Visibilities will bounce between MVFR and LIFR at MCW with patchy
dense fog through 14z. Otherwise, VFR conditions are expected
through the remainder of the period at the terminals. There is a
low chance of a few isolated storms this afternoon, but confidence
is too low to include at this time. Low level wind shear will
begin to develop after 6z as winds at FL020 increase to 40 to 45
knots.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 8 PM CDT Friday for
IAZ057>061-070>074-081>085-092>097.

Heat Advisory from 11 AM to 8 PM CDT Friday for IAZ004>007-
015>017-023>028-033>039-044>050-062-075-086.

&&

UPDATE...Cogil
DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, Jun 28, 8:29 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
829 AM CDT Thu Jun 28 2018

IAZ061-074-084-085-095>097-291330-
Jasper-Marion-Lucas-Monroe-Wayne-Appanoose-Davis-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

Isolated storms are also possible this afternoon central and
southeast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will persist into Friday with widespread
highs in the mid to upper 90s. A heat advisory remains in effect
through Friday. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday as well with the
severe potential better defined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ004>007-015>017-023>028-033>039-048>050-062-075-086-291330-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-
Poweshiek-Mahaska-Wapello-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ044>047-057>060-070>073-081>083-092>094-291330-
Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Polk-Cass-
Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Severe thunderstorms are possible late this morning and early into
the afternoon. A severe thunderstorm watch is in effect for the
area until 3 PM. The primary threats are for large hail and wind
gusts up to 70 MPH likely.

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed Thursday morning through afternoon. Spotters
may be needed for a time late Saturday.

In the hours before

Local storm report, Jun 28, 10:59 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND GST     2 WNW ATLANTIC          41.41N 95.05W
06/28/2018  M61 MPH          CASS               IA   AWOS

&&

AK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:08 AM CDTSevere Thunderstorm WarningDMXCrawford37 min
Jun 28, 10:30 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford60 min
Jun 28, 11:01 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Cass, Guthrie59 min
Jun 28, 11:51 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison, Warren39 min
Jun 28, 12:04 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Ringgold, Warren, Wayne56 min
Jun 28, 12:12 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren48 min
Jun 28, 12:38 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Mahaska, Marion, Monroe, Wayne67 min
Jun 28, 12:57 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne48 min
Jun 28, 1:06 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Wapello54 min
Jun 28, 3:42 PM CDTExcessive Heat WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more29 hr
Jun 28, 3:42 PM CDTHeat AdvisoryDMXAdair, Audubon, Cass, Dallas, Guthrie, Jasper and 4 more29 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.